Puerto Rico, 2013Flash Flooding and Flood in Puerto Rico, July 13, 2013
July 13, 2013 · NWS SJU · 3 events in 1 county or zone
An Upper level trough combined with daytime heating and orographics effects to produce scattered to numerous showers and thunderstorms mainly over the north central section of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Upper level trough combined with daytime heating and orographics effects to produce scattered to numerous showers and thunderstorms mainly over the north central section of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 13, 2:49 PM AST, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 13, 2:49 PM AST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
249 PM AST SAT JUL 13 2013
.SYNOPSIS...TUTT NE OF THE AREA WILL RETROGRESS TO THE BAHAMAS OVR
THE NEXT COUPLE OF DAYS THEN FILL. MID-UPPER LEVEL RIDGE WILL THEN
BUILD ACROSS THE ATLC NEXT WEEK. A TROPICAL WAVE WILL MOVE ACROSS
THE AREA WED NIGHT AND THU.
&&
.DISCUSSION...TUTT INDUCED TROF WILL MOVE WWD ACROSS THE LOCAL
AREA AREA TONIGHT AND INTO HISPANIOLA SUN. MOISTURE AND
INSTABILITY WILL CONTINUE TO INCREASE OVR THE NEXT 24 HRS YIELDING
NMRS SHRA/TSRA. EXPECT CONVECTION TOMORROW TO BE DEEPER WITH THE
RISK OF HEAVY RAINFALL. GRADUAL DRYING IS EXPECTED MON.
LARGE SCALE SUBSIDENCE WILL BUILD TUE-WED UNDER STRONG RIDGE
ALOFT GREATLY INHIBITING CONVECTION. NEXT TROPICAL WAVE WILL REACH
THE AREA WED NIGHT BRINGING BETTER OPPORTUNITIES FOR SHOWERS AND
THUNDERSTORMS. WINDS WILL ALSO BE ON THE INCREASE NEXT WEEK UNDER
STRENGTHENING HIGH PRES. TEMPERATURES ALSO LOOK TO BE ON THE RISE
TUE-THU. SAHARAN AIR LAYER LOOKS TO ESTABLISH FOR NEXT WEEKEND.
&&
.AVIATION...SHRA/TSRA ACTIVITY ACROSS SOUTH AND WESTERN PR EXPECTED
TO CONTINUE UNTIL 13/22Z...AFFECTING AREAS AROUND TJPS AND
TJMZ...POSSIBLY CAUSING MVFR CONDITIONS. ACROSS THE REST OF THE
TERMINALS...VFR CONDITIONS EXPECTED WITH PASSING SHRA IN THE
EVENING. SFC WINDS WILL REMAIN FROM THE ENE AT AROUND 10 KTS OR LESS
THIS EVENING...VEERING BECOMING ESE AFT 14/10Z.
&&
.MARINE...SEAS 1-3 FT BUILDING TO 4-5 FT NEXT WEEK UNDER
STRENGTHENING TRADE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 86 78 88 / 40 30 30 30
STT 78 88 78 89 / 50 40 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
25/64
Hazardous weather outlook, Jul 13, 5:55 AM AST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
555 AM AST SAT JUL 13 2013
AMZ710>745-PRZ001>013-141000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
555 AM AST SAT JUL 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-141000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
555 AM AST SAT JUL 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Vega Alta
- When
- July 13, 6:15 PM AST to 9:15 PM AST
- Where
- Vega Alta County, 1.73 mi SSW of Vega Alta to 1.55 mi SSW of Vega Alta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.399, -66.344
Road 620 and 647 at Vega Alta closed due to Rio Cibuco out of its banks.
Flood, Vega Alta
- When
- July 13, 9:41 PM AST
- Where
- Vega Alta County, 0.75 mi WNW of Vega Alta to 1.26 mi W of Vega Alta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.425, -66.340
Emergency Manager indicated that the Road 2, 620, 647, 676, 675, and 690 between Vega Baja and Vega Alta are closed due to Rio Cibuco out of its banks.
Flash Flood, Vega Alta
- When
- July 13, 10:04 PM AST
- Where
- Vega Alta County, 1.3 mi NW of Vega Alta to 1.13 mi WNW of Vega Alta
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 18.431, -66.346
Car swept by the waters of Rio Cibuco in Vega Alta. The man in the car was rescued. The information was obtained from social media.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Minnesota, July 13, 2013$3.1 million · 25 events
- Flash Flooding and Flood in Iowa, July 13 to 14, 2013$530,000 · 13 events
- Flash Flooding and Heavy Rain in Georgia, July 13 to 14, 20131 injured · $76,000 · 6 events
- Flash Flooding and Damaging Winds in Alabama, July 13 to 17, 2013$35,000 · 50 kt wind · 17 events
- Flooding in Georgia, July 13 to 14, 2013$49,000 · 4 events
- Hail and Damaging Winds in Mississippi, July 13 to 14, 2013$40,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Wind in Colorado, July 13, 2013$45,000 · 56 kt wind · 2 events
- Flash Flood and Damaging Winds in South Dakota, July 13 to 14, 2013$40,000 · 55 kt wind · 4 events
- Flash Flood and Damaging Wind in Alabama, July 13, 2013$35,000 · 52 kt wind · 2 events
- Tornado and Rip Current in South Carolina, July 13, 20132 injured · EF0 · 2 events
- Hail and Damaging Winds in North Dakota, July 13, 20133.5 in hail · 16 events
- Hail and Lightning Strike in Florida, July 13, 20131 injured · $5,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468917, 468925, 468915.